Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Jun 22, 2011, 2:21 PM CDT for Franklin County, Lawrence County, Alabama. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2011, 2:21 PM CDT (19:21 UTC)
- Expired
- Jun 22, 2011, 3:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Huntsville, AL
Counties Franklin County, AL, Lawrence County, AL
The radar
The Columbus AFB radar (KGWX), 92 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 2:30 PM CDT | TSTM WND DMG | Red Bay, AL | LARGE TREE LIMBS BLOCKING SEVERAL STREETS. |
| Jun 22, 2:30 PM CDT | TSTM WND DMG | Vina, AL | MULTIPLE TREES DOWN |
| Jun 22, 3:15 PM CDT | TSTM WND DMG | 1 S Moulton, AL | TREE DOWN ON HWY 157 SOUTH OF MOULTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
958
WWUS84 KHUN 221921
SPSHUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
221 PM CDT WED JUN 22 2011
ALZ003-004-222015-
FRANKLIN-LAWRENCE-
221 PM CDT WED JUN 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND LAWRENCE COUNTIES
UNTIL 315 PM CDT...
AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RED BAY...MOVING EAST AT 35 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
DEMPSEY...HODGES.
BELGREEN...DUKETON.
ROCKWOOD.
RUSSELLVILLE...ISBELL.
PLEASANT RIDGE...RUSSELLVILLE.
THARPTOWN.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3451 8814 3457 8760 3457 8753 3458 8751
3461 8750 3473 8732 3436 8726 3432 8815
TIME...MOT...LOC 1921Z 257DEG 30KT 3443 8806
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 12:15 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 22, 12:15 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1215 PM CDT WED JUN 22 2011 .UPDATE...FOR 18Z TAFS && .AVIATION...WHILE SFC BASED INSTABILITY IS NOT QUITE AS EXTENT OR WIDESPREAD AS TUE...SCT TO NUMEROUS SHRA/TSRA ARE TRYING TO FORM ACROSS PARTS OF THE AREA...AIDED BY A STRONG UPPER TROUGH AXIS MOVING EWD INTO THE OH VALLEY REGION. IN ANY CASE...ABUNDANT CLOUD COVER...WITH CEILINGS HOVERING NEAR MVFR LEVELS...WILL PERSIST WELL INTO THE EVENING PERIOD BEFORE LIFTING. REDUCED VIS/GUSTING WINDS ARE POSSIBLE AS WELL THIS AFTERNOON FOR THE TERMINALS...IN AND NEAR THE HEAVIER TSTMS. && .DISCUSSION...LINE OF WEAK SHOWERS/TSTMS IS MOVING EWD THROUGH THE MID HALF OF THE AREA THIS MORNING...WITH CLOUD COVER CONTINUING TO INCREASE IN COVERAGE. DEGREE OF HEATING/INSTABILITY WILL DETERMINE THE EXTENT/STRENGTH OF ADDITIONAL CONVECTION LATER TODAY...ALTHOUGH AN APPROACHING UPPER TROUGH AXIS AND ABUNDANT GULF MOISTURE SHOULD AT LEAST RESULT IN ADDITIONAL SCT TO NUMEROUS SHOWERS/TSTMS THROUGH THE EVENING PERIOD. MORNING FORECAST PACKAGE LOOKS TO HAVE THIS PATTERN REPRESENTED WELL AND NO UPDATES ARE PLANNED AT THIS POINT. && .PREVIOUS DISCUSSION...LATEST WATER VAPOR IMAGERY AND H5 RUC ANALYSIS INDICATE A STACKED LOW PRESSURE SYSTEM CENTERED OVER THE UPPER MISSISSIPPI VALLEY...WITH A STATIONARY FRONT DRAPED SOUTHWARD INTO TEXAS. ALONG THE SOUTHERN EDGE OF THIS FRONT...AN MCS OVER EAST TEXAS IS PROGRESSING STEADILY EASTWARD WHILE CLOUD TOPS WARM. CLOSER TO HOME...THE RADAR INDICATES ONLY A FEW LIGHT SHOWERS ARE IN THE AREA. MESOSCALE MODELS DIFFER ON HOW THEY HANDLE POSSIBLE EARLY MORNING CONVECTIVE DEVELOPMENT...WITH THE HRRR ADVERTISING AN OUTCROPPING OF THUNDERSTORMS INITIATING OVER CENTRAL ALABAMA AND MISSISSIPPI AND SPREADING INTO THE CWFA BY MID MORNING. HOWEVER...THE LOCALLY RUN WRF SHYS AWAY FROM THIS SOLUTION...WHICH IS SUPPORTED BY NAM/GFS BUFR SOUNDINGS WHICH SHOW A CAPPED ENVIRONMENT THROUGH ABOUT 15 OR 16Z. HOWEVER GIVEN THE MOISTURE RICH ENVIRONMENT ALONG WITH MIDLEVEL ASCENT /AS SEEN ON ISENTROPIC SURFACES/...FEEL SHOWERS AND THUNDERSTORMS WILL BE PRESENT THIS MORNING. AFTER THE MORNING ACTIVITY...THERE MAY BE A SMALL BREAK WHILE THE EAST TEXAS MCS FLUSHES EAST/NORTHEAST. AS THIS ACTIVITY MOVES INTO THE CWFA...WILL SEE ADDITIONAL THUNDERSTORMS DURING THE AFTERNOON HOURS. SOUNDINGS INDICATE MODERATE INSTABILITY WITH SKINNY CAPE AND STEEP LAPSE RATES IN THE LOWEST LEVELS...INDICATIVE OF ANOTHER DAY WITH A GUSTY AND DAMAGING WIND THREAT AREA-WIDE. IN ADDITION...H85 TDS AOA 14C AND PWATS NEAR 2.0 INCHES SUGGEST ANY OF THE STORMS WILL BE HEAVY RAINFALL PRODUCERS. MAY YET SEE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AS THE COLD FRONT EDGES INTO THE AREA...BUT THE MAJORITY OF THE ACTIVITY SHOULD DISSIPATE DURING THE EVENING HOURS...AND EXPECTING MUCH OF THE OVERNIGHT TO BE DRY AS A THETAE TROUGH NUDGES IN FROM THE NORTHWEST. WHILE SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY...RAIN CHANCES INCREASE ON THURSDAY NIGHT AND FRIDAY AS ADDITIONAL MOISTURE AND VORT LOBES PUSH INTO THE AREA. SOUNDINGS FOR FRIDAY INDICATE ANOTHER DAY WITH A DAMAGING WIND THREAT AS CAPES RISE ABOVE 3K J/KG. IN FACT...SPC HAS THE AREA OUTLINED IN A DAY THREE SLIGHT RISK. IN COMPARISON TO THE FORECAST SOUNDINGS FOR TODAY...SOUNDINGS FOR FRIDAY SHOW MORE OF A WESTERLY COMPONENT...AND AS A RESULT SLIGHTLY LOWER PWAT VALUES. DESPITE THE LOWER NUMBERS...COULD STILL SEE LOCALLY HEAVY RAINFALL ON FRIDAY. THE FORECAST BEYOND FRIDAY REMAINS UNSETTLED AS THE RIDGE BUILDS OVER TEXAS...PUTTING THE TENNESSEE VALLEY UNDER THE INFLUENCE OF TRICKY NORTHWEST FLOW ALOFT. THUNDERSTORMS ARE IN THE FORECAST THROUGH TUESDAY...WITH HIGHS IN THE LOW TO MID 90S AND LOWS IN THE LOW 70S. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && UPDATE/AVIATION...09 PREV DISCUSSION...JLL
Hazardous weather outlook, Jun 22, 12:00 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1200 PM CDT WED JUN 22 2011 ALZ001>010-016-TNZ076-096-097-230500- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1200 PM CDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS TO WIDESPREAD THUNDERSTORMS WILL BE LIKELY THROUGH THE EVENING PERIOD...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE AREA. THE SEVERE WEATHER THREAT THIS AFTERNOON AND EARLY EVENING WILL DEPEND ON THE AMOUNT OF CLOUD COVER. SOME STORMS COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS AND HAIL. RUNOFF FROM EXCESSIVE RAINFALL MAY ALSO CAUSE A FEW INSTANCES OF FLASH FLOODING...ESPECIALLY ACROSS AREAS THAT RECEIVE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND AND EARLY NEXT WEEK...AS AN UNSETTLED WEATHER PATTERN PREVAILS ACROSS THE SOUTHERN STATES. FRIDAY SHOULD BE THE MOST ACTIVE DAY DURING THIS PERIOD. MAIN THREATS POISED BY THE STRONGER STORMS INCLUDE GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. A FEW STORMS COULD BECOME SEVERE...WITH THE MAIN THREAT DAMAGING WINDS AND MARGINALLY SEVERE HAIL. LOCALLY HEAVY RAINFALL...ESPECIALLY IF STORMS REPEATEDLY AFFECT THE SAME AREA...COULD LEAD TO INSTANCES OF FLASH FLOODING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Jun 22, 10:23 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1023 AM CDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM LIGHTNING 5 W CAPSHAW 34.77N 86.88W
06/21/2011 LIMESTONE AL EMERGENCY MNGR
HOME STRUCK BY LIGHTNING ON MENESE ROAD. HOME DID NOT
CATCH ON FIRE AS A RESULT OF THE LIGHTNING STRIKE.
0306 PM TSTM WND DMG 1 N FLORENCE 34.81N 87.68W
06/21/2011 LAUDERDALE AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN ACROSS THE COUNTY. SOME
AREAS IMPACTED INCLUDE RASCH ROAD...HUNTSVILLE
ROAD...PATSY DRIVE...GOOSE SHOALS BRIDGE...RAMBLEWOOD
DRIVE...CR 68...SECOND CREEK BRIDGE...AND CR 70 NEAR
ANDERSON CREEK BRIDGE.
0310 PM TSTM WND DMG 5 S KILLEN 34.79N 87.54W
06/21/2011 COLBERT AL PUBLIC
TWO OUTBUILDINGS DESTROYED AND ONE LARGE PECAN TREE OVER
100 YEARS OLD BLOWN OVER. ONE TIN BUILDING DESTROYED.
0314 PM TSTM WND DMG DOUGLAS 34.17N 86.32W
06/21/2011 MARSHALL AL LAW ENFORCEMENT
FIFFTY TO SIXTY MPH WINDS WERE REPORTED AND BLEW OFF SOME
AWNING AT A SCHOOL.
0318 PM TSTM WND DMG 6 NE ARAB 34.38N 86.42W
06/21/2011 MARSHALL AL EMERGENCY MNGR
TREE IN ROAD ON HALL CIRCLE
0318 PM TSTM WND DMG ARAB 34.32N 86.50W
06/21/2011 MARSHALL AL EMERGENCY MNGR
POWER LINES DOWN ON FOURTH AVENUE IN ARAB
0318 PM TSTM WND DMG ARAB 34.32N 86.50W
06/21/2011 MARSHALL AL EMERGENCY MNGR
TREES AND POWERLINES DOWN NEAR INTERSECTION OF 7TH STREET
AND CULLMAN ROAD.
0320 PM TSTM WND DMG 1 NNE ARAB 34.33N 86.49W
06/21/2011 MARSHALL AL EMERGENCY MNGR
TREES BLOWN DOWN ON HIGHWAY 69.
0320 PM TSTM WND DMG 3 WNW PAINTER 34.33N 86.12W
06/21/2011 MARSHALL AL EMERGENCY MNGR
TREES BLOWN DOWN ON 4TH STREET.
0324 PM TSTM WND GST TUSCUMBIA 34.73N 87.71W
06/21/2011 M53.00 MPH COLBERT AL EMERGENCY MNGR
A 53 MPH WIND GUST WAS MEASURED AT THE COLBERT COUNTY EMA
OFFICE.
0330 PM TSTM WND DMG 4 S FLORENCE 34.74N 87.67W
06/21/2011 COLBERT AL BROADCAST MEDIA
PARTS OF THE BIG LOTS ROOF BLOWN OVER THE ROAD FOR
BLOCKS.
0335 PM TSTM WND GST 1 NE MERIDIANVILLE 34.86N 86.56W
06/21/2011 M66.00 MPH MADISON AL AWOS
66 MPH WIND GUST MEASURED AT MERIDANVILLE AWOS.
0335 PM TSTM WND DMG ALBERTVILLE 34.26N 86.21W
06/21/2011 MARSHALL AL TRAINED SPOTTER
DAMAGE TO HOUSE. SEVERAL TREES WERE BLOWN DOWN.
0340 PM TSTM WND DMG 2 N OWENS CROSSROADS 34.61N 86.45W
06/21/2011 MADISON AL PUBLIC
A LARGE TREE WAS BLOWN DOWN NEAR THE POST OFFICE IN OWENS
CROSSROADS. LARGE TREE LIMBS BLOWN DOWN IN THE AREA AS
WELL.
0340 PM TSTM WND GST 2 S MERIDIANVILLE 34.83N 86.57W
06/21/2011 M62.00 MPH MADISON AL TRAINED SPOTTER
A WIND GUST TO 62 MPH WAS MEASURED BY SPOTTER HOME
WEATEHR EQUIPMENT.
0350 PM TSTM WND DMG 1 WSW CULLMAN 34.17N 86.85W
06/21/2011 CULLMAN AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON HICKORY AVENUE.
0352 PM TSTM WND GST MASSEY 34.37N 87.02W
06/21/2011 E54.00 MPH MORGAN AL BROADCAST MEDIA
A WIND GUST TO 54 MPH WAS REPORTED.
0353 PM TSTM WND DMG GURLEY 34.70N 86.38W
06/21/2011 MADISON AL BROADCAST MEDIA
MOBILE HOME WAS BLOWN OFF A TRAILER TRANSPORT.
0354 PM TSTM WND DMG OWENS CROSSROADS 34.58N 86.46W
06/21/2011 MADISON AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON LOW GAP ROAD.
0356 PM TSTM WND DMG 2 W GURLEY 34.70N 86.41W
06/21/2011 MADISON AL EMERGENCY MNGR
TREE WAS BLOWN DOWN AT 791 GURLEY PIKE.
0403 PM TSTM WND DMG 1 SSW BAILEYTON 34.25N 86.62W
06/21/2011 CULLMAN AL EMERGENCY MNGR
TREE BLOWN DOWN ON HOME AND POWER LINES DOWN ON SUMMITT
ROAD.
0404 PM TSTM WND DMG ARAB 34.32N 86.50W
06/21/2011 MARSHALL AL EMERGENCY MNGR
TREE ON HOUSE ON MOUNT OAK DRIVE.
0407 PM TSTM WND DMG 1 N DOUGLAS 34.18N 86.32W
06/21/2011 MARSHALL AL EMERGENCY MNGR
LIMBS AND TREETOPS REPORTED SNAPPED FROM TREES. SOME
STRUCTURAL DAMAGE.
0410 PM TSTM WND DMG 3 N ARAB 34.36N 86.50W
06/21/2011 MARSHALL AL EMERGENCY MNGR
TREE DOWN ON MAPLE HILL ROAD.
0410 PM TSTM WND DMG SKYLINE 34.81N 86.12W
06/21/2011 JACKSON AL FIRE DEPT/RESCUE
A TREE WAS BLOWN DOWN ON POWER LINES ON CR 17 IN THE
LETCHER COMMUNITY.
0411 PM TSTM WND DMG DANVILLE 34.41N 87.08W
06/21/2011 MORGAN AL EMERGENCY MNGR
TREES DOWN AT DANVILLE HIGH SCHOOL.
0411 PM TSTM WND DMG DECATUR 34.61N 86.98W
06/21/2011 MORGAN AL EMERGENCY MNGR
TREES WERE BLOWN DOWN IN DECATUR.
0412 PM TSTM WND DMG 2 NW WINCHESTER 35.21N 86.13W
06/21/2011 FRANKLIN TN EMERGENCY MNGR
EIGHT POWER POLES WERE BLOWN INTO A NEARBY LAKE IN
DECHERD.
0416 PM TSTM WND DMG 3 NW ARAB 34.35N 86.53W
06/21/2011 MARSHALL AL EMERGENCY MNGR
TREE ON HOUSE ON MATT MORROW ROAD
0418 PM TSTM WND DMG 2 NW WINCHESTER 35.21N 86.13W
06/21/2011 FRANKLIN TN EMERGENCY MNGR
TIN ROOFS ON TWO BARNS WERE PARTIAL UNROOFED NEAR CITY
PARK.
0418 PM TSTM WND DMG 1 E MADISON 34.70N 86.72W
06/21/2011 MADISON AL TRAINED SPOTTER
TREES WERE BLOWN DOWN IN MADISON ON PORTAL LANE AND
SHELTON ROAD.
0420 PM TSTM WND DMG 1 N ARAB 34.33N 86.50W
06/21/2011 MARSHALL AL EMERGENCY MNGR
TREE DOWN ON OAKLEAF LANE.
0422 PM TSTM WND DMG 2 ENE MADISON 34.71N 86.71W
06/21/2011 MADISON AL TRAINED SPOTTER
A 60 MPH GUST WAS REPORTED AT THE INTERSECTION OF
SLAUGHTER ROAD AND OLD MADISON PIKE.
0425 PM TSTM WND DMG 6 N MERIDIANVILLE 34.93N 86.57W
06/21/2011 MADISON AL EMERGENCY MNGR
POWER LINES BLOWN DOWN ON CHARITY LANE.
0425 PM TSTM WND DMG 4 W HUNTSVILLE 34.73N 86.66W
06/21/2011 MADISON AL PUBLIC
A TREE WAS BLOWN DOWN ON RESEARCH DRIVE OFF OF WYNN DRIVE
ACROSS STREET NEAR BARON RADAR.
0428 PM TSTM WND DMG N GURLEY 34.70N 86.38W
06/21/2011 MADISON AL EMERGENCY MNGR
TREES BLOWN DOWN AT SHERWOOD PARK AND ROBIN HOOD LANE
EAST OF RESEARCH PARK. TREES ALSO REPORTED DOWN ON US HWY
72 EAST NEAR GURLEY PIKE.
0429 PM TSTM WND DMG ARAB 34.32N 86.50W
06/21/2011 MARSHALL AL EMERGENCY MNGR
TREE FELL ON POWER LINES ON CEDAR CREEK ROAD.
0430 PM TSTM WND DMG 3 W ARAB 34.32N 86.55W
06/21/2011 MARSHALL AL EMERGENCY MNGR
TREE DOWN ON POWER LINES ON MIDFIELD ROAD.
0435 PM TSTM WND DMG 5 WNW HUNTSVILLE 34.75N 86.67W
06/21/2011 MADISON AL TRAINED SPOTTER
TREES WERE BLOWN DOWN ON RESEARCH PARK.
0436 PM TSTM WND DMG FYFFE 34.45N 85.90W
06/21/2011 DEKALB AL EMERGENCY MNGR
TREES DOWN BLOCKING ROAD ON FRIAR TUCK WAY.
0440 PM TSTM WND DMG NE SEWANEE 35.20N 85.92W
06/21/2011 FRANKLIN TN LAW ENFORCEMENT
A LARGE TREE WAS BLOWN DOWN BLOCKING SHERWOOD ROAD. ALSO
A TREE TOP WAS BROKEN OFF ON CAMPUS.
0441 PM TSTM WND DMG 1 S MADISON 34.68N 86.75W
06/21/2011 MADISON AL EMERGENCY MNGR
TREES WERE REPORTED DOWN EVERYWHERE NEAR MADISON MANOR ON
SULLIVAN.
0442 PM TSTM WND DMG ESE LEBANON 34.36N 85.81W
06/21/2011 DEKALB AL EMERGENCY MNGR
TREES BLOWN DOWN ON CR 54.
0442 PM TSTM WND GST RAINSVILLE 34.49N 85.85W
06/21/2011 E55.00 MPH DEKALB AL PUBLIC
A WIND GUST BETWEEN 50 AND 55 MPH WAS REPORTED.
0445 PM TSTM WND DMG RODENTOWN 34.23N 86.02W
06/21/2011 DEKALB AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN AND IS BLOCKING THE ROAD.
0445 PM TSTM WND DMG 1 SSE MADISON 34.69N 86.74W
06/21/2011 MADISON AL PUBLIC
TWO LARGE OAK TREES SNAPPED IN HALF...ONE TREE WAS 4 FEET
IN DIAMETER.
0454 PM TSTM WND DMG 1 W HENAGAR 34.63N 85.77W
06/21/2011 DEKALB AL EMERGENCY MNGR
TREES BLOWN DOWN ON CR 51 AND CR 52.
0455 PM TSTM WND GST 2 N FORT PAYNE 34.47N 85.72W
06/21/2011 M62.00 MPH DEKALB AL AWOS
62 MPH WIND GUST MEASURED AT FORT PAYNE AUTOMATED WEATHER
STATION /AWOS/.
0507 PM LIGHTNING 1 SSW IDER 34.69N 85.67W
06/21/2011 DEKALB AL EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE WHICH CAUGHT FIRE.
0509 PM TSTM WND DMG 1 W HENAGAR 34.64N 85.77W
06/21/2011 DEKALB AL EMERGENCY MNGR
TREES WERE BLOWN DOWN ON CR 108...CR 515...AND ALABAMA
HWY 75.
0512 PM TSTM WND DMG SULPHER SPRINGS 34.70N 85.57W
06/21/2011 DEKALB AL EMERGENCY MNGR
TREES DOWN AT INTERSECTION OF COUNTY ROAD 738 AND COUNTY
ROAD 140.
&&
SSSpecial weather statement, Jun 22, 11:42 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1142 AM CDT WED JUN 22 2011
ALZ006>009-016-221745-
CULLMAN-JACKSON-MADISON-MARSHALL-MORGAN-
1142 AM CDT WED JUN 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...JACKSON...MADISON...
MARSHALL AND MORGAN COUNTIES UNTIL 1245 PM CDT...
AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORMAL TO SOMERVILLE
TO LOGAN...OR ALONG A LINE EXTENDING FROM MERIDIANVILLE TO 10 MILES
EAST OF HARTSELLE TO 10 MILES WEST OF CULLMAN...MOVING EAST AT 35
MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WHITESBURG...LACEYS SPRING.
DEPOSIT...PHELAN.
RYAN CROSSROADS...OWENS CROSSROADS.
HULACO...NEW HOPE.
WALTER...JOPPA.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3412 8708 3443 8683 3489 8664 3487 8598
3440 8612 3426 8651 3410 8665
TIME...MOT...LOC 1641Z 270DEG 29KT 3482 8657 3443 8672
3415 8696Special weather statement, Jun 22, 1:15 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
115 PM CDT WED JUN 22 2011
ALZ008>010-016-221915-
CULLMAN-DE KALB-JACKSON-MARSHALL-
115 PM CDT WED JUN 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...DEKALB...JACKSON AND
MARSHALL COUNTIES UNTIL 215 PM CDT...
AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF BROKEN THUNDERSTORMS BEATY CROSSROADS TO UNION GROVE TO
BALDWIN...OR ALONG A BROKEN LINE EXTENDING FROM 17 MILES NORTHEAST
OF RAINSVILLE TO 7 MILES WEST OF GUNTERSVILLE TO 6 MILES NORTHWEST
OF CULLMAN...MOVING EAST AT 30 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SULPHER SPRINGS...HENAGAR.
JOPPA...ARAB.
SYLVANIA...POWELL.
GUNTERSVILLE.
RAINSVILLE...HAMMONDVILLE.
MOUNTAIN VIEW.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3440 8567 3418 8617 3413 8632 3429 8649
3420 8699 3431 8670 3431 8658 3436 8657
3479 8556 3458 8552
TIME...MOT...LOC 1815Z 270DEG 26KT 3470 8563 3439 8636
3421 8690Special weather statement, Jun 22, 2:11 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
211 PM CDT WED JUN 22 2011
ALZ001-002-222015-
COLBERT-LAUDERDALE-
211 PM CDT WED JUN 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 315 PM CDT...
AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS AROUND CHEROKEE...OR 14 MILES EAST
OF IUKA...MOVING EAST AT 35 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PRIDE LANDING.
OAKLAND...THREET.
CLOVERDALE...SHEFFIELD.
UNDERWOOD-PETERSVILLE...FLORENCE.
SAINT FLORIAN...ZIP CITY.
KILLEN.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3481 8737 3479 8742 3472 8743 3470 8811
3482 8808 3488 8810 3489 8810 3489 8811
3500 8814 3500 8726
TIME...MOT...LOC 1910Z 257DEG 32KT 3483 8790Special weather statement, Jun 22, 2:17 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
217 PM CDT WED JUN 22 2011
ALZ007>010-016-222000-
CULLMAN-DE KALB-JACKSON-MARSHALL-MORGAN-
217 PM CDT WED JUN 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...DEKALB...JACKSON...
MARSHALL AND MORGAN COUNTIES UNTIL 300 PM CDT...
AT 212 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG BROKEN THUNDERSTORMS FROM TRENTON TO 5 MILES NORTH
OF CHIGGER HILL TO FAIRVIEW...OR ALONG A BROKEN LINE EXTENDING FROM
14 MILES SOUTHEAST OF BRIDGEPORT TO 9 MILES WEST OF RAINSVILLE TO 11
MILES WEST OF ARAB...MOVING EAST AT 20 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BEATY CROSSROADS...IDER.
POWELL.
HENAGAR.
HOLLY POND.
BAILEYTON.
SYLVANIA...HULACO.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3428 8574 3422 8584 3419 8617 3413 8631
3426 8643 3426 8651 3421 8655 3402 8695
3440 8691 3451 8615 3487 8558 3453 8551
TIME...MOT...LOC 1915Z 263DEG 15KT 3482 8552 3447 8600
3431 8668Special weather statement, Jun 22, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
221 PM CDT WED JUN 22 2011
ALZ003-004-222015-
FRANKLIN-LAWRENCE-
221 PM CDT WED JUN 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND LAWRENCE COUNTIES
UNTIL 315 PM CDT...
AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RED BAY...MOVING EAST AT 35 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
DEMPSEY...HODGES.
BELGREEN...DUKETON.
ROCKWOOD.
RUSSELLVILLE...ISBELL.
PLEASANT RIDGE...RUSSELLVILLE.
THARPTOWN.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3451 8814 3457 8760 3457 8753 3458 8751
3461 8750 3473 8732 3436 8726 3432 8815
TIME...MOT...LOC 1921Z 257DEG 30KT 3443 8806The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:41 AM CDT | Special Weather Statement | HUN | Lawrence, Limestone, Morgan | 64 min |
| Jun 22, 11:42 AM CDT | Special Weather Statement | HUN | Cullman, Madison | 63 min |
| Jun 22, 1:15 PM CDT | Special Weather Statement | HUN | DeKalb, Marshall | 60 min |
| Jun 22, 2:11 PM CDT | Special Weather Statement | HUN | Lauderdale | 64 min |
| Jun 22, 2:17 PM CDT | Special Weather Statement | HUN | Cullman, DeKalb, Marshall | 43 min |
| Jun 22, 2:51 PM CDT | Special Weather Statement | HUN | Lawrence | 54 min |
| Jun 22, 2:54 PM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 66 min |
| Jun 22, 3:10 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 35 min |
| Jun 22, 3:25 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Morgan | 50 min |
| Jun 22, 3:38 PM CDT | Special Weather Statement | HUN | Cullman, Morgan | 22 min |
| Jun 22, 3:46 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 44 min |
| Jun 22, 4:10 PM CDT | Special Weather Statement | HUN | Madison | 50 min |
| Jun 22, 5:10 PM CDT | Special Weather Statement | HUN | DeKalb | 35 min |
| Jun 22, 4:13 PM CDT | Special Weather Statement | HUN | Franklin | 32 min |
| Jun 22, 4:39 PM CDT | Special Weather Statement | HUN | Franklin | 36 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.